Posted by ed_uk2010 on December 3, 2010, at 9:09:17
In reply to Re: TCA's Linked To Cardiovascular risk » Phillipa, posted by Abby Cunningham on December 2, 2010, at 13:22:07
>I for one developed Supra Ventricular Tachycardia while on amitriptyline, and cannot take a TCA because of it. That is my own personal experience. I never had it before taking the TCA, and now I am on calcium channel blocker for the rest of my life to keep my heart rhythm normal. (I ended up in the hospital with a heart rate of 228 while on the Elavil).
> Is SVT a disease? Is it CVD? I'm not sure, but don't discount drug-caused "conditions". I'm living proof.
TCAs do affect cardiac conduction temporarily, but there is no evidence that they cause permanent changes to cardiac conduction. SVT is a common condition, so it's difficult to come to any conclusions.
If your SVT was induced by amitriptyline, it should not recur now that you have stopped amitriptyline. So why the CCB for the rest of your life? You may be able to come off it.
If you are continuing to suffer arrhythmias in the absence of amitriptyline, that would suggest that amitriptyline was not the cause.